MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number 601252-001
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The icy catheter (lot no.85938) was returned to zoll on 06/10/2019 for investigation; however, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
An icy catheter was inserted into the patient and approximately after 2 hours of ivtm therapy, the user observed decreasing saline volume in the saline bag (about 200 ml).No leak was noted on the start-up kit (suk), suspecting catheter leak.Following this, the physician discontinued ivtm therapy and removed the catheter.Adjunct therapy was performed.No known impact or patient consequence was provided.
 
Additional Manufacturer Narrative
The reported complaint of icy catheter (lot# 85938) leak was confirmed.A pinhole leak on the shaft was observed at 1cm away from the distal end of manifold during functional leak test.Probable causes for the reported complaint can be a latent material defect.Visual examination of the returned catheter was performed and no evident physical damage was observed on the catheter.Observed blood residues on the balloons and on the tubing ports.Functional testing of the returned catheter was performed.All infusion ports and extension tubes were flushed without resistance, except the medial and proximal ports were clogged with blood.During functional testing, the catheter was connected to a pressurized inflation device.Immediately upon pressurizing the catheter, a pinhole leak on the shaft was observed at 1cm away from the distal end of manifold.The catheter was inspected under the microscope to confirm the pinhole noted during functional test, thus confirming customer complaint.During manufacturing all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint and there was no previous history of complaint reported for a catheter with lot number 85938.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key8687257
Report Number3010617000-2019-00485
Device Sequence Number2511128
Product Code NCX
UDI-Device Identifier00849111050043
UDI-Public00849111050043
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number601252-001
Device Catalogue Number8700-0657-03
Device Lot Number85938
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1